MAUDE Adverse Event Report: ARJO DOMINICAN REPUBLIC REPOSITIONING SLING; LIFT, PATIENT, NON-AC-POWERED

ARJO DOMINICAN REPUBLIC REPOSITIONING SLING; LIFT, PATIENT, NON-AC-POWERED
Model Number AHD001
Medical Device Problem Codes Use of Device Problem (1670); Material Deformation (2976)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided upon investigation conclusion.
 
Event or Problem Description
Arjo was notified about events regarding disposable repositioning sling.The customer reported that two events occurred.Both were reported under medwatch reports numbers 3012292104-2021-00014.The investigation concern the first complaint.It was reported that a caregiver was performing patient care.When the caregiver turned around to switch off the device which started to alarming, she did not notice that her foot was caught by a sling loop that was hanging on the floor.As a consequence of the event the caregiver fell and sustained wrenched her back and right hip.
 
Additional Manufacturer Narrative
Arjo was notified about events regarding disposable repositioning sling.The customer reported that two events occurred.Both were reported under medwatch reports numbers 3012292104-2021-00013 and 3012292104-2021-00014.The investigation concerns the first complaint (registered under 3012292104-2021-00013) it was reported that a caregiver was performing patient care.When the caregiver turned around to switch off the device which started to alarming, she did not notice that her foot was caught by a sling loop that was hanging on the floor.As a consequence of the event the caregiver fell and sustained wrenched her back and right hip.The customer did not report that sling was damaged or ripped.The disposable repositioning sling is a product intended for assisted lateral repositioning and/or lateral transfer of patients/residents with limited ability to move.The product instruction for use (ifu 04.Sq.00-int1) states: ¿the disposable repositioning sling shall only be used by appropriately trained caregivers with adequate knowledge of the care environment, and in accordance with the instructions outlined in the instruction for use (ifu)." the document (ifu) outlines steps that are needed in order to use the sling for patient repositioning or transferring.At the end of those steps, the document guides how to remove the sling.The investigation revealed that a new strap material is causing that the loop creates a wider opening when a strap is hanging and touching the floor.This may lead to a potential tripping hazard.Additionally, during the material change implementation, tripping hazard was not considered as a harm.To conclude, the arjo sling was left under the patient when the event occurred, and from that perspective, it played a role in the event.But it did not fail its technical specification.We decided to report this complaint to the competent authorities due to the indication that the caregiver tripped over the sling loop.

Brand Name
REPOSITIONING SLING
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJO DOMINICAN REPUBLIC
building 9 piisa industrial pa km18 1/2 antigua carretera s
itabo 10903
DR  10903
MDR Report Key12056636
Report Number3012292104-2021-00013
Device Sequence Number19708656
Product Code FSA
UDI-Device Identifier05055982793537
UDI-Public(01)05055982793537(10)DDG1300523(11)210420
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAHD001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;